MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. COMPOSIX L/P; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. COMPOSIX L/P; SURGICAL MESH
Catalog Number 0144680
Medical Device Problem Codes Defective Device (2588); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Adhesion(s) (1695); Hernia (2240); Disability (2371)
Date of Event 09/17/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made.A review of the manufacturing records was performed and found that the lot was manufactured to specification.Recurrence and adhesions are an inherent risk of surgery and is listed in the instructions-for-use a possible complication.The attorney alleges removal of the device, however no medical records have been provided.Information is limited at this time.Should additional information be provided a supplemental emdr will be submitted.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Not returned.
 
Event or Problem Description
The following was alleged by the patient's attorney: (b)(6) 2012: the patient underwent repair of a ventral hernia.A bard/davol composix l/p hernia mesh 6.2" x 6.8", lot number huvh1102 was implanted in the patient during this repair.(b)(6) 2014: the patient underwent surgery due to chronic abdominal wall pain.During the surgery, the surgeon noted, "severe intra-abdominal adhesions, mesh ingrowth into liver." the composix l/p implanted in plaintiff failed to reasonably perform as intended.The product caused serious injury and had to be surgically removed via invasive surgery,necessitating additional invasive surgery to repair the hernia that the product had initially been implanted to treat.The patient continues to experience complications related to the bard/davol composix l/p.The patient will likely require additional surgeries to repair the damage from the product.The bard/davol composix l/p caused serious injury and had to be surgically removed via invasive surgery, necessitating additional invasive surgery to repair the hernia that the product had initially been implanted to treat.It is alleged that the bard/davol composix l/p is defective.The attorney alleges the patient has been injured, sustained severe and permanent pain, suffering, anxiety, depression, disability, and impairment.

Brand Name
COMPOSIX L/P
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key7939570
Report Number1213643-2018-03436
Device Sequence Number11125244
Product Code FTL
UDI-Device Identifier00801741031359
UDI-Public(01)00801741031359
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K061754
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/28/2012
Device Catalogue Number0144680
Device Lot NumberHUVH1102
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2018
Initial Report FDA Received Date10/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;